Aa
A
A
Close
1048055_tn?1258190615
side effects of fish oil
has anyone had side effects from taking fish oil? in the last 6 mos. I have had explosive gas in stomach and diarraha with oily stools. i am going to stop my ffish oil for a few weeks to see if that is causing my problem. Dr. can't seem to pinpoint what is going on. I bloat and have terrrible bouts of gas and oily stools maybe some one has had the same.
Cancel
11 Answers
Page 1 of 1
Avatar_universal
Have you been checked for issues concerning our pancreas or for celiac disease?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
1048055_tn?1258190615
I had a colonoscopy and he checked for severasl diseases (crohns etc) no sign of any thing like that. I had a scan of stomach and nothing showed up there . Dr. is now running a blood panel to see if there are any abnormalities. But after reading about the fish oil and having all the symptoms I am inclined to believe that may be my problem. we will see.
thanks for you input will keep that in mind and ask my dr.
have a great day.
Comment
Cancel
1048055_tn?1258190615
Comment
Comment
Submit Comment
Avatar_universal
No, fish oil will not cause this.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
483733_tn?1326802046
You might want to arrange for a HIDA scan of your gallbladder.  
Comment
Cancel
483733_tn?1326802046
Comment
Comment
Submit Comment
996946_tn?1449411700
Yes, fish oil can cause that!  How much are you taking?  I take 1, only 1 a day, or else I can get those symptoms.  My dr suggested 3 a day. No way!  I take the GNC brand omega 3 only (EPA180mg -DHA120mg) 300mg total. It has helped me tremendously with my pvc's, pac's, and possibly a-fib as well. Just try cutting down on your dose.
Comment
Cancel
996946_tn?1449411700
Comment
Comment
Submit Comment
Avatar_universal
Linda,  you  may get two notes from me.  Don't have the hang of this site yet.  Let me know if you receive this.  Hope all is well with you and hope you are doing great....Coffeen
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
1048055_tn?1258190615
THANKS FOR THE INPUT i AM GOING TO STAY OFF FISH OIL (BOUGHT ON SALE AT WALLY WORLD) FOR A WEEK OR SO AND SEE IF IT HELPS MY DR. SAID YESTERDAY SOME PEOPLE HAVE THESE REACTIONS AFTER PROLONGED USE AND TAKING IT ON AN EMPTY STOMACH. SO GOING TO SEE WHAT HAPPENS.
Comment
Cancel
1048055_tn?1258190615
Comment
Comment
Submit Comment
996946_tn?1449411700
Yes, I agree that it would be a good idea to take a break from the fish oil.  Since I only take a relatively small dose of it, I don't have any problems with it, but I do wonder if its like other oil-based vitamins, A & E, for example that can build up in your system.  Could be. Keep us posted.
Comment
Cancel
996946_tn?1449411700
Comment
Comment
Submit Comment
Avatar_universal
Did you get my message?  Had some (Ihope) helpful ino for you.

Sally
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
1048055_tn?1258190615
sorry dear did not recieve your post. please try again.
thank you
wanda  in orlando
Comment
Cancel
1048055_tn?1258190615
Comment
Comment
Submit Comment
82861_tn?1333457511
Same thing happened to me with only one pill a day.  I guess some people's digestive tracts just can't handle it.  Never again!  :-)
Comment
Cancel
82861_tn?1333457511
Comment
Comment
Submit Comment
Your Answer
1048055_tn?1258190615
Answer
Know how to answer? Tap here to leave your answer...
Answer
side effects of fish oil
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
Top Digestive Answerers
Avatar_m_tn
Blank
fntn
MI
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar_n_tn
Blank
cnoevl21
144586_tn?1284669764
Blank
caregiver222
329165_tn?1443506417
Blank
Smiley2000
Australia
1530171_tn?1448133193
Blank
TheLightSeeker
London, ON